Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I keep taking Sustiva?
Nov 25, 2005

I was diagnosed in September with HIV+. My CD4 count was 654 but my viral load was 261,000 so my doctor started me on Sustiva and Truvada. I started them at bedtime 2 weeks ago, after 10 days, I got a 2-day fever of 102 and starting Thursday (day 10) I got a full body rash which is itching intensely and hasn't stopped. I showed it to my dermatologist and my ID doctor. They both think it doesn't look like a classic Sustiva rash but can't tell me what it's from (the dermatologist -- who I started seeing a month ago for a sore on the head of the penis that he still can't diagnose but thinks may be herpes -- said something about delayed reaction to Zithromax I took 2 weeks ago). I haven't had a fever for the last 2 days, and no mouth lesions, peeling, blistering, etc.

I was already having trouble sleeping on the Sustiva and was thinking of switching to morning. However, the itching and lack of sleep is so intense and NOTHING helps (Benadryl, Clobex) that I really want to stop the meds for now.

What do you think? Thanks!

Response from Dr. Pierone

Your original post was from about a month ago so I am confident that your problem has been resolved one way or the other. Sometimes a Sustiva induced rash can be managed with anti-itch medications and it will eventually resolve. Other times it just gets progressively worse or persists and the medication must be stopped. It might be helpful for our readers to find out how your problem was ultimately resolved. Thanks for posting!



Previous
Lexiva/Truvada/Norvir and benzos
Next
Should I retake my meds if I threw up?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement